MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX25RW
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: distributor.G4: pma/510(k): k130520.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Manufacturing record and the shipping inspection record of the actual sample no anomaly was found.Past complaint file: no similar complaint was received regarding the involved product code and lot combination terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user reported that once opening the package, loose part was found.The procedure outcome was not reported.The patient was not harmed.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section d9, section h3, and to provide the completed investigation results.The actual device has been returned for evaluation.Visual inspection of the actual sample - it was found that the flange of l-shaped connector had been damaged.- no anomaly such as damage was found in other sections.Magnifying and electron microscopic inspections of the damaged section of actual sample - it was found that the damaged surface had been smooth.Simulation test the following simulation test was performed assuming a situation in which force was applied to the flange.A.After connecting the l-shaped connector to a factory-retained 3-way stopcock, the lock adapter was tightened.As a result, the lock adapter idled rotation and the damage of flange was not simulated.B.After connecting the l-shaped connector to a factory-retained 3-way stopcock, pushing force was applied to the l-shaped connector.As a result, the taper of the male and female connectors provided a tight fit, and no force was applied to the flange and the damage was not simulated.C.After connecting the l-shaped connector to a factory-retained 3-way stopcock, pulling force was applied.As a result, the flange of l-shaped connector was damaged.The manufacturing record and the shipping inspection record of the actual sample - no anomaly was found.Past complaint file - no other similar report of the product with the involved product code/lot# was found.Manufacturing date: august 28, 2024 cause of occurrence/conclusion based on the investigation result, as a cause of occurrence, it was likely that some force was applied to the l-shaped connector between the time the product was assembled in ashitaka factory and the time it was used, resulting in the damage.However, from the condition of actual sample, it was not possible to clarify exactly when the actual sample damaged.Relevant ifu reference: - do not use if the package or device is damaged(e.G.Cracked) or any of the port caps are off.- if the product is dropped during set-up, do not use it.Replace with another device.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.

Brand Name
CAPIOX®FX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
950 elkton blvid
elkton, MD 21921
9499890491
MDR Report Key21315286
Report Number9681834-2025-00005
Device Sequence Number8884146
Product Code DTZ
UDI-Device Identifier04987350701046
UDI-Public(01)04987350701046(17)270731(10)240828
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX25RW
Device Catalogue NumberCX*FX25RW
Device Lot Number240828
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Supplement Date Received by Manufacturer02/03/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown